Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 43, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 23, 2001, 1:45 PM EDT for Monroe County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 2001, 1:45 PM EDT (17:45 UTC)
- Expired
- Jun 23, 2001, 2:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Monroe County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 231745 SVRDTX MIC115-231830- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 145 PM EDT SAT JUN 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 230 PM EDT * AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER IDA...OR 11 MILES WEST OF MONROE...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PETERSBURG AT 155 PM EDT TEMPERANCE...LAMBERTVILLE...OTTAWA LAKE AT 230 PM EDT THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE MAY DAMAGE WINDOWS...ALUMINUM SIDING...OR VEHICLES...IF ACCOMPANIED BY STRONG WIND GUSTS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4195 8346 4200 8370 4173 8377 4174 8350 BGM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 11:08 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 23, 11:08 AM EDT, 2 hours 37 minutes before
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1108 AM EDT SAT JUN 23 2001 ...SHOWERS AND ISOLATED THUNDERSTORMS THE CONCERN THIS AFTERNOON... VISIBLE SAT AND LOOKING OUTSIDE THE OFFICE SHOW CU DEVELOPMENT UNDERWAY WITH AC DECK STREAMING DOWN FROM THE NORTHEAST. THERMAL BOUNDARY RUNNING NORTH TO SOUTH ACROSS OAKLAND...WAYNE EXTENDING INTO KTOL AREA WITH UPR LOW NEARBY. SOUNDING THIS MORNING IS INTERESTING ONCE MODIFICATION IS DONE (75/55) YIELDS CAPES CLOSE TO 1500 J/KG AND LI/S -3C. CAPE DENSITY IS BEST ACROSS THE SOUTHERN HALF OF THE CWA WHERE CU AND SHOWERS HAVE QUICKLY DEVELOPED. THE PROBLEM THIS AFTERNOON IS THE AMOUNT OF AC WHICH WILL HOLD DOWN CONVECTIVE POTENTIAL AND IMPACT OF LAKE BREEZE BOUNDARY. RUC40 DATA DOES POINT TO CU ACROSS ALL OF THE CWA WITH LAKE BOUNDARY AND THERMAL TROUGH SETTING UP ACROSS ST CLAIR AND EXTENDING IT SOUTHWEST. AGAIN FURTHER NORTH SOUNDINGS ARE NOT PARTICULARLY UNSTABLE AND WE WILL LEAVE THE DRY FORECAST. SO...WE WILL HAVE TO INTRODUCE AN ISOLATED THUNDERSTORM FOR THE SOUTHERN CWA GIVEN THE INSTABILITY IN PLACE. INTERESTING THAT RUC40 6HR QPF OF NEAR .40 ACROSS THE CWA...WE WILL SEE ABOUT THAT FORECAST MAX TEMPS FROM LATEST RUN OF THE LOCAL LAMP SUGGEST HIGHS IN THE MID 70S. BUT WITH CLOUD COVER ACROSS THE SOUTH WE WILL HAVE L-M 70S AND MID 70S TO THE NORTH WITH A LITTLE MORE SUN(COOLER NEAR THE LAKE). .DTX...NONE. BGM
In the hours before
Special weather statement, Jun 23, 11:30 AM EDT, 2 hours 15 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-240000- SEVERE WEATHER OUTLOOK FOR SOUTHEAST LOWER MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1130 AM EDT SAT JUN 23 2001 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. AN ISOLATED THUNDERSTORM IS POSSIBLE SOUTH OF INTERSTATE 69 THIS AFTERNOON. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE AND SPOTTER ACTIVATION IS NOT ANTICIPATED. A FEW SURFACE BOUNDARIES SOUTH OF INTERSTATE 69 COMBINING WITH AN UPPER LOW WILL MAKE THE ATMOSPHERE UNSTABLE ENOUGH TO SUPPORT ISOLATED SHOWERS AND POSSIBLY A THUNDERSTORM. MOST OF THIS ACTIVITY WILL BE DRIVEN BY THE HEATING OF THE AFTERNOON SUN...THEREFORE TOWARD EVENING ALL SHOWER ACTIVITY INCLUDING CLOUDS WILL DIMINISH. ANY THUNDERSTORM THAT DOES DEVELOP THIS AFTERNOON WILL MOVE SLOWLY... WITH A GENERAL DIRECTION TOWARD THE SOUTH LESS THAN 10 MPH. BRIEF HEAVY RAINFALL IS POSSIBLE ALONG WITH SMALL HAIL UP TO THE SIZE OF A PEA IS POSSIBLE. THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IS ALWAYS AVAILABLE VIA YOUR FAVORITE MEDIA OUTLET. YOU CwAN ALSO REACH YOUR LOCAL NATIONAL WEATHER SERVICE ONLINE AT... HTTP://WWW.CRH.NOAA.GOV/DTX/START.HTM BGM
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.